Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

March 21, 2012Wayne County, North Carolina

NWS Raleigh, NC issued this special weather statement at Mar 21, 2012, 4:57 PM EDT for Wayne County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 4:57 PM EDT (20:57 UTC)
Expired
Mar 21, 2012, 5:45 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS82 KRAH 212057
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT WED MAR 21 2012

NCZ042-078-089-212145-
JOHNSTON-SAMPSON-WAYNE-
457 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN SAMPSON... 
SOUTHERN WAYNE... AND SOUTHERN JOHNSTON COUNTIES THROUGH 545 PM...

AT 455 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANTHAM...OR ABOUT 9 MILES NORTHWEST OF MOUNT OLIVE...MOVING TOWARD 
THE NORTHWEST AT 10 MPH. OTHER STRONG STORMS EXTENDED FROM WALNUT 
CREEK AND SEVEN SPRINGS WESTWARD TO NEWTON GROVE AND AREAS NEAR 
BENSON.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GRANTHAM... 
MAR-MAC... GOLDSBORO... AND NEWTON GROVE. 

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 328 AND 348... AND 
INTERSTATE 95 BETWEEN EXITS 79 AND 81.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3534 7782 3517 7784 3516 7798 3519 7801
      3519 7805 3517 7807 3518 7816 3515 7816
      3514 7856 3531 7855 3533 7853 3535 7855
      3541 7854 3546 7782 3537 7780
TIME...MOT...LOC 2055Z 128DEG 7KT 3528 7821

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:10 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 21, 3:10 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT WED MAR 21 2012

.SYNOPSIS...
A LINGERING AREA OF LOW PRESSURE ALOFT OVER VIRGINIA WILL CONTINUE
TO PROVIDE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL NC THROUGH THURSDAY. WEAK HIGH PRESSURE WILL EXTEND ACROSS
THE REGION FRIDAY... BEFORE ANOTHER STORM SYSTEM APPROACHES FROM THE
WEST THAT WILL BRING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS
ON SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 305 PM WEDNESDAY...

CONVECTION HAS BEEN SHALLOW AND RELATIVELY LIMITED IN COVERAGE SO
FAR THIS AFTERNOON...WITH MOST OF THE SHOWERS DEVELOPING ALONG A
DIFFERENTIAL HEATING BOUNDARY THAT FORMED ALONG THE SOUTHERN EDGE OF
CLOUD COVER ASSOCIATED WITH PRECIP JUST SOUTH AND EAST OF THE
TRIANGLE THIS MORNING. DESTABILIZATION HAS BEEN MODEST ON EITHER
SIDE OF THE OF THE CLOUDS THAT STILL LINGER ALONG HWY 64...BUT
MLCAPE SHOULD CONTINUE TO APPROACH 500 TO 1000 J/KG FROM THE
SOUTHERN PIEDMONT TO THE COASTAL PLAIN.  OVER THE TRIAD...SPC
MESOANALYSIS SHOWS LESS DESTABILIZATION...BUT THE CU FIELD HAS ALSO
INCREASED OVER THAT AREA IN THE PAST AREA.  TRIGGERS FOR CONVECTION
INCLUDE A RELATIVELY POTENT VORT MAX DROPPING SOUTH THROUGH
VA...AFOREMENTIONED DIFFERENTIAL HEATING..AND FAIRLY PROGRESSIVE
SEABREEZE WHICH IS CURRENTLY MOVING INTO SOUTHERN SAMPSON COUNTY.
THE POTENTIAL FOR SEVERE SEEMS A LITTLE LESS TODAY DUE TO WEAKER MID
LEVEL LAPSE RATES...AND WINDS ALOFT CONTINUE TO BE VERY WEAK.  THE
ONE EXCEPTION WOULD BE SLIGHTLY STEEPER LAPSE RATES ASSOCIATED WITH
VORT MAX AND ASSOCIATED COOL POOL ALOFT OVER NORTHEAST NC.  THUS...
PULSE STORMS WILL SMALL TO MARGINALLY SEVERE HAIL WILL BE THE MAIN
THREAT THROUGH THIS EVENING.

TONIGHT...WITH MID LEVEL LAPSE RATES WEAKER THAN PAST DAYS AND NO
SIGNS OF A WELL DEFINED LOW LEVEL JET OVERNIGHT...CONVECTION SHOULD
FOR THE MOST PART DIE OFF WITH LOSS OF HEATING.  FOG WILL AGAIN BE
AN ISSUE...ESPECIALLY IN AREAS WHERE RAIN IS AND HAS BEEN MOST
PREVALENT....WHICH IS MOSTLY THE CENTRAL PIEDMONT.  PERSISTENCE
SHOULD YIELD LOWS IN THE UPPER 50S TO AROUND 60.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
AS OF 305 PM WEDNESDAY...

THE CYCLONIC CIRCULATION CURRENTLY MOVING SOUTH THROUGH VA WILL SLIP
SOUTHEAST OFFSHORE ON THURSDAY AS UPPER LOW OVER THE CENTRAL PLAINS
LIFTS INTO THE MIDWEST STATES AND THE UPPER RIDGE SLIPS SLIGHTLY
EASTWARD.  MOST OF THE FOCUS FOR CONVECTION SHOULD BE OVER EASTERN
NC WHERE THE AXIS OF HIGH PW WILL LIE AND THE SEABREEZE/MESOSCALE
BOUNDARY INTERACTION WILL BE MOST ACTIVE.  NEARLY ALL OPERATIONAL
MODELS ARE NOW DRY OVER THE WESTERN PIEDMONT FOR THURSDAY
AFTERNOON....ALTHOUGH MODEL QPF HAS BEEN SUSPECT IN THIS PATTERN.
BASED ON LACK OF MORE OBVIOUS FORCING IN THE WEST...POPS WILL VARY
FROM SLIGHT CHANCE WEST TO CHANCE EAST.   BETTER POTENTIAL FOR
STRONGER INSOLATION SHOULD LEAD TO WARMER HIGHS IN THE WEST...WITH
UPPER 70S EAST TO AROUND 80 IN THE WEST.

MILD OVERNIGHT LOWS WITH FOG POSSIBLE AGAIN FRIDAY NIGHT.  LOWS IN
THE UPPER 50S.

FRIDAY THE UPPER LEVEL RIDGE AXIS WILL  MOVE OVERHEAD WITH PW VALUES
DROPPING TO A RELATIVE MINIMUM FOR THE PERIOD.  STRONGER SUBSIDENCE
AND MOSTLY DIVERGENT LOW LEVEL FLOW SHOULD  LIMIT CONVECTION FOR A
GOOD PORTION OF FRIDAY...AT LEAST UNTIL LATE-AFTERNOON WHEN
INCREASING UPPER LEVEL DIFFLUENT FLOW AHEAD OF THE UPPER LOW
CROSSING THE MID MS VALLEY REGION MAY BEGIN TO SUPPORT CONVECTION IN
THE MOUNTAINS AND FOOTHILLS.  CLOUDS WILL INCREASE LATE IN THE
WEST...BUT HIGHS SHOULD BE ABLE TO REACH THE 80-84 RANGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

THE UPPER LEVEL RIDGE WILL MOVE OFFSHORE AS THE UPPER LEVEL LOW
PRESSURE SYSTEM...CURRENTLY OVER TX...PROGRESSES EASTWARD INTO NC
FRIDAY NIGHT AND INTO SATURDAY MORNING. MODELS ARE IN FAIRLY GOOD
AGREEMENT WITH THIS SYSTEM AND THE POTENTIAL FOR A PRE-FRONTAL BAND
OF SHOWERS AND STORMS STILL EXISTS AS THE SYSTEM APPROACHES FROM THE
WEST. HAVE INCREASED POPS SLIGHTLY ACROSS THE EAST FOR THE OVERNIGHT
HOURS...STILL LIKELY ACROSS THE EAST WITH CHANCE ELSEWHERE. SHOWERS
AND THUNDERSTORMS AREA LIKELY ACROSS ALL OF CENTRAL NC DURING THE
DAY AND INTO THE EVENING ON SATURDAY AS THE COLD FRONT MOVES ACROSS
THE AREA. THE 12Z NAM STILL SHOWS DEEP LAYER SHEAR VALUES OF ~30-50
KTS ALONG WITH POTENTIAL FOR 300-800 J/KG MLCAPE...THUS WE WILL STILL
HAVE THE POTENTIAL FOR AN ORGANIZED BAND OF SHOWERS AND STORMS
DEVELOP/MOVE INTO THE AREA... WITH THE POTENTIAL FOR SOME SEVERE
STORMS. HOWEVER... QUESTIONS REMAIN IN EXACTLY HOW MUCH SURFACE
HEATING WE WILL SEE ON SATURDAY ALONG WITH THE TIMING OF THE FRONT.
THUS... WILL KEEP MENTION OF SEVERE POTENTIAL FOR SATURDAY/SATURDAY
EVENING THE SAME IN THE HWO. LOW TEMPS ON SATURDAY MORNING ARE
EXPECTED TO BE AROUND 60 DEGREES. HIGHS ON SATURDAY WILL GREATLY
DEPEND ON THE TIMING OF THE FRONT AND AMOUNT OF CLOUD COVER. GIVEN
LATEST MODEL GUIDANCE... EXPECT HIGHS SATURDAY IN THE LOW TO MID 70S.

THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT
SATURDAY INTO SUNDAY...WITH THE UPPER LEVEL LOW CROSSING CENTRAL NC
BETWEEN 12Z AND 18Z SUNDAY. HAVE LEFT THE CHANCE OF SHOWERS AND
STORMS IN FOR SUNDAY AND SUNDAY EVENING...WITH THE BEST CHANCES
ACROSS THE NORTH. SHOULD SEE SHOWERS ENDING FROM SW TO EAST ACROSS
THE AREA SUNDAY NIGHT AND INTO MONDAY. EXPECT LOWS SUNDAY MORNING TO
RANGE FROM MID TO UPPER 50S FROM NW TO SE. HIGHS SUNDAY SHOULD BE IN
THE LOW TO MID 70S...WITH LOWS OVERNIGHT IN THE LOW 50S.

ANOTHER MID/UPPER LEVEL RIDGE IS EXPECTED TO BUILD BACK INTO THE
AREA BEHIND THIS SYSTEM...WHILE SURFACE HIGH PRESSURE BUILDS ACROSS
THE AREA. THIS WILL RESULT IN A RETURN FAIR WEATHER. EXPECT HIGHS
EARLY NEXT WEEK TO BE IN THE LOW TO MID 70S... WITH LOWS IN THE
UPPER 40S TO LOW 50S.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 150 PM WEDNESDAY...

PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS CENTRAL
NC THROUGH THURSDAY NIGHT WITH THE HIGHEST RISK/GREATEST COVERAGE
OF CONVECTION OCCURRING DURING THE LATE AFTERNOON AND EVENING HOURS.
BASED ON CURRENT RADAR TRENDS...THE LOCATION AND MOVEMENT OF
SHOWERS...ALL TAF SITES SHOULD REMAIN CLEAR OF CONVECTION THROUGH
20Z.  COVERAGE OF SHOWERS AND STORMS WILL BEGIN TO INCREASE BY
THEN..HOWEVER...SO ANY TERMINAL COULD SEE A HEAVY DOWNPOUR AND BRIEF
MVFR TO IFR CEILINGS AND VSBYS.

IFR TO LIFR CEILINGS AND VSBYS ARE EXPECTED AGAIN AFTER MIDNIGHT
TONIGHT.  BASED ON RECENT RAINFALL....CONFIDENCE IN LIFR CONDITIONS
AND DENSE FOG IS HIGHEST AT KRDU AND KRWI

THE PATTERN OF ISOLATED TO SCATTERED SHOWERS AND STORMS WILL
CONTINUE THURSDAY...ALTHOUGH COVERAGE SHOULD BE GREATEST IN THE
EAST.  IFR/LIFR FOG AND STRATUS WILL BE POSSIBLE AGAIN FRIDAY
MORNING.

OUTLOOK...
A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST FRIDAY NIGHT AND
CROSS THE REGION LATE SATURDAY INTO SUNDAY. THIS WEATHER SYSTEM WILL
BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED MVFR
CONDITIONS TO CENTRAL NC LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BM
NEAR TERM...SMITH
SHORT TERM...SMITH
LONG TERM...KMC
AVIATION...SMITH
Hazardous weather outlook, Mar 21, 4:08 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT WED MAR 21 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-222015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
408 PM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON THROUGH EARLY EVENING...MAINLY OVER THE NORTH CAROLINA
COASTAL PLAIN.  THE STRONGER STORMS WILL PRODUCE HAIL UP TO THE
SIZE OF QUARTERS. THE STORMS WILL BE SLOW MOVING DUE TO LIGHT
WINDS ALOFT. THIS MAY LEAD TO MINOR FLOODING PROBLEMS...ESPECIALLY
IN URBANIZED AREAS.

AREAS OF DENSE FOG WILL THEN BE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK FOR SEVERE THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT.

In the hours before

Special weather statement, Mar 21, 11:07 AM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 AM EDT WED MAR 21 2012

NCZ040>042-075>077-211600-
CHATHAM-HARNETT-JOHNSTON-LEE-MOORE-WAKE-
1107 AM EDT WED MAR 21 2012

...A LINE OF HEAVY SHOWERS AND ISOLATED STORMS PRODUCING HEAVY RAIN
WILL DRIFT NORTHWARD ACROSS NORTHERN HARNETT... WESTERN JOHNSTON...
SOUTHERN WAKE... NORTHERN MOORE...LEE... AND SOUTHERN CHATHAM
COUNTIES THROUGH NOON...

AT 1105 AM... DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED
STORMS PRODUCING HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM NEAR
ROBBINS TO NEAR COATS CROSSROADS... DRIFTING TO THE NORTH AT 5 MPH.
HEAVY RAIN TOTALING ONE TO ONE AND A HALF INCHES PER HOUR IS
POSSIBLE WITH THESE SLOW-MOVING SHOWERS AND STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROBBINS...
BROADWAY... ANGIER... GUM SPRINGS... SANFORD...AND DUNCAN.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 76.

HEAVY RAINFALL IN THIS AREA MAY CAUSE MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3550 7974 3552 7963 3551 7956 3553 7956
      3567 7859 3541 7855 3526 7970
TIME...MOT...LOC 1505Z 216DEG 6KT 3536 7953 3551 7854

GIH
Special weather statement, Mar 21, 2:49 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT WED MAR 21 2012

NCZ010-211930-
WARREN-
249 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN COUNTY THROUGH 330
PM EDT...

AT 248 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF MACON...OR ABOUT 9 MILES EAST OF WARRENTON... DRIFTING
TOWARD THE NORTHWEST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACON...WARRENTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 226 AND 229.

IF YOU ARE IN THE PATH OF THIS STORM... SEEK SHELTER IN A NEARBY
BUILDING OR VEHICLE.

&&

LAT...LON 3631 7825 3651 7829 3652 7791 3631 7794
TIME...MOT...LOC 1848Z 082DEG 8KT 3641 7799

GIH
Special weather statement, Mar 21, 4:24 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT WED MAR 21 2012

NCZ078-212115-
WAYNE-
424 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN WAYNE COUNTY
THROUGH 515 PM...

AT 423 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF BROGDEN...OR ABOUT 7 MILES EAST OF MOUNT OLIVE...MOVING
TOWARD THE NORTHWEST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ELROY... BROGDEN...
GOLDSBORO... AND MAR-MAC.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS AROUND 30 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3516 7796 3519 7801 3518 7806 3519 7816
      3521 7817 3521 7819 3528 7822 3535 7817
      3535 7816 3536 7816 3547 7809 3538 7783
      3526 7783
TIME...MOT...LOC 2023Z 134DEG 10KT 3523 7794

GIH
Special weather statement, Mar 21, 4:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT WED MAR 21 2012

NCZ042-078-089-212145-
JOHNSTON-SAMPSON-WAYNE-
457 PM EDT WED MAR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN SAMPSON...
SOUTHERN WAYNE... AND SOUTHERN JOHNSTON COUNTIES THROUGH 545 PM...

AT 455 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANTHAM...OR ABOUT 9 MILES NORTHWEST OF MOUNT OLIVE...MOVING TOWARD
THE NORTHWEST AT 10 MPH. OTHER STRONG STORMS EXTENDED FROM WALNUT
CREEK AND SEVEN SPRINGS WESTWARD TO NEWTON GROVE AND AREAS NEAR
BENSON.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GRANTHAM...
MAR-MAC... GOLDSBORO... AND NEWTON GROVE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 328 AND 348... AND
INTERSTATE 95 BETWEEN EXITS 79 AND 81.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3534 7782 3517 7784 3516 7798 3519 7801
      3519 7805 3517 7807 3518 7816 3515 7816
      3514 7856 3531 7855 3533 7853 3535 7855
      3541 7854 3546 7782 3537 7780
TIME...MOT...LOC 2055Z 128DEG 7KT 3528 7821

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:55 PM EDTAreal Flood AdvisoryRAHRandolph95 min
Mar 20, 11:05 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Wake3 hr
Mar 21, 6:00 AM EDTDense Fog AdvisoryRAHAlamance, Granville, Orange, Person, Vance, Warren4 hr
Mar 21, 8:58 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wilson109 min
Mar 21, 11:07 AM EDTSpecial Weather StatementRAHHarnett, Lee, Moore53 min
Mar 21, 2:49 PM EDTSpecial Weather StatementRAHWarren41 min
Mar 21, 4:24 PM EDTSpecial Weather StatementRAHWayne51 min
Mar 21, 5:47 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Mar 21, 6:19 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland56 min
Mar 21, 7:30 PM EDTSpecial Weather StatementRAHJohnston60 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.